Karen M’s Story

Female 8It was January 2010 I decided to have a long overdue hemmoroid surgery. It was to be out patient surgery. The Dr asked what reaction I had to keflex . I told him and he said he would use Levaquin. He stared at me like I should know something. He also knew the surgery was to get me back on 3 horses a day not one. I was released and went home. I starting bleeding out passed out 3 times was rushed back by ambulance. After 5 days in the hospital I thought my nightmare was over. It was just beginning . As soon as I got my strength back I started back on the elliptical it was at this time my left ankle started grinding. It took weeks to see my orthopedic Dr at which time he diagnosed tendinitis in both Achilles. I asked if this was due to Levaquin he said no. Weeks later he diagnosed me with neuropathy in the left Achilles. Then it stated in the right. I went to my GP and he arranged for me to see a neuromuscular Dr. Where I was diagnosed with SFN . Years have passed now and so much has happened since that day in January that I received one IV of Levaquin. Now the pain is not only in the nerves but the joints and muscles. My life will never be the same. Once an avid reader I can not concentrate long enough to read a book. Walking is hard . All the joy of living , riding being with friends is so hard. I stay tired. Life as I knew it is over . This is all from a prophylactic antibiotic. I try desperately to find things to look forward too. That’s hard. Would I have agreed to Levaquin if I was warned about the tendon damage. No to give this to an active athlete was just short of criminal. The list of what doesn’t hurt would be much shorter than to name everywhere I hurt. It’s all over and constant I end here as writing this is just to much. One IV LIFE over. Karen